MAUDE Adverse Event Report: BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 8 HOLE STRAIGHT; PLATE, FIXATION, BONE

BIOMET MICROFIXATION STERNALOCK BLU SYSTEM PLATE, 8 HOLE STRAIGHT; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Codes Fracture (1260); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Information (3190)
Date of Event 11/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00048, 0001032347-2020-00049, 0001032347-2020-00050.Medical products: sternalock blu system plate, 8 hole straight, part# 73-1952, lot# j143660, sternalock blu system plate, 8 hole straight, part# 73-1952, lot# 948420, 2.4mm sternalock (tm) system self-drilling screw, part# 71-6410, lot# unk, 2.4mm sternalock (tm) system self-drilling screw, part# 71-6412, lot# unk.The user facility is foreign; therefore a facility medwatch report will not be available.Report source: spain.
 
Event or Problem Description
It was reported that one sternal plate fractured and screws backed out of a plate seven months post-operatively.In (b)(6) 2019, three plates and ten screws were implanted in a ravitch procedure correcting pectus excavatum.In (b)(6) 2019, the implants were removed and replaced with new plates and screws.The patient is reported to be in good condition following the revision surgery.No additional patient consequences were reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.As there was a revision surgery, the complaint is confirmed.There are no x-rays, scans, or physician's reports available.A visual inspection was conducted and the products show heavy wear.The qty three 73-1952 plates have been bent as well as cut.It cannot be determined if this occurred pre or post operation.The screws appeared to have damage on the locking threads, which could indicate that they did not get fully locked into the plate during insertion.The dhr was reviewed and there were no non-conformances found.There are no indications of manufacturing defects.For this part (73-1952) and the previous one year (from the notification date) regarding the screw coming loose post op, there is a complaint rate of 0.09 %, which is no greater than the occurrence listed in the application fmea.This is the only complaint in regards the screw backing out for 73-1952 lot j143660.Because of the lack of information, the most likely underlying cause cannot be determined, though it is possible the screws were not fully inserted and locked into the plate.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.

Brand Name
STERNALOCK BLU SYSTEM PLATE, 8 HOLE STRAIGHT
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9577737
Report Number0001032347-2020-00047
Device Sequence Number2866398
Product Code HRS
UDI-Device Identifier00841036141004
UDI-Public00841036141004
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K011076
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number73-1952
Device Lot NumberJ143660
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/13/2019
Supplement Date Received by Manufacturer06/24/2020
Initial Report FDA Received Date01/10/2020
Supplement Report FDA Received Date06/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age15 YR